Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 7, NWS Nashville, TN

February 28, 2021Cheatham County, Montgomery County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 28, 2021, 8:44 PM CST for Cheatham County, Montgomery County, Tennessee. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 8:44 PM CST (02:44 UTC)
Expired
Mar 4, 2021, 6:00 AM CST
In force
3 days
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 37 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Clarksville (CKVT1).

Action stage
40 ft
Minor stage
46 ft
Moderate stage
50 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

886 
WGUS84 KOHX 010244
FLSOHX

Flood Advisory
National Weather Service Nashville TN
844 PM CST Sun Feb 28 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Cumberland River At Clarksville affecting Cheatham and Montgomery 
  Counties.

Additional information is available at www.weather.gov.


TNC021-125-020300-
/O.NEW.KOHX.FL.Y.0007.210301T0244Z-210304T1200Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
844 PM CST Sun Feb 28 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Cumberland River At Clarksville.
* From this evening to Thursday morning.
* At 8:00 PM CST Sunday the stage was 40.1 feet and rising.
* Action stage is 40.0 feet.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to rise to a crest of 43.1 feet 
  early Tuesday afternoon.
* Impact...At 40.0 feet, Low lying areas along the river, including 
  agricultural areas, access points, and portions of Riverfront Park 
  on North Riverside Dr begin to be inundated. Water also backs up 
  adjacent tributaries, including Bartons Creek, Red River, West 
  Fork Red River, and Yellow Creek.
* Impact...At 43.0 feet, Water continues to inundate low lying areas 
  along the river, including agricultural areas, access points, 
  portions of Riverfront Park on North Riverside Drive, and low 
  lying areas of industrial property on Zinc Plant Rd. Water also 
  backs up adjacent tributaries, including Bartons Creek, Red River, 
  West Fork Red River, and Yellow Creek.


&&

LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
      3635 8728 3644 8737

$$

Barnwell
1 follow-up statement
371 
WGUS84 KOHX 011628
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1028 AM CST Mon Mar 1 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Cumberland River At Clarksville affecting Montgomery County.

TNC125-011730-
/O.CAN.KOHX.FL.Y.0007.000000T0000Z-210301T1628Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 AM CST Mon Mar 1 2021

...The Flood Advisory for the Cumberland River At Clarksville has 
been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Cumberland River At Clarksville.
* At 9:00 AM CST Monday the stage was 45.4 feet and rising.
* Flood stage is 46.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 48.4 feet tomorrow morning. It will 
  then fall below flood stage early Wednesday morning.


&&

LAT...LON 3636 8759 3646 8760 3658 8736 3640 8720
      3635 8728 3644 8737

$$

LaRosa

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 4:30 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 28, 4:30 PM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
430 PM CST Sun Feb 28 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Went with a blended model solution through next Sunday
afternoon. Continued good initialization and generally good
solution agreement of weather evolution pattern through next
Sunday afternoon also. Significant rainfall event still in
works for tonight with now severe thunderstorms possible
through at least 01/04Z for locations around and west of
the I-65 Corridor.

28/18Z Special OHX Sounding showing very moist profile in low
levels giving around 1.4 inches of precipitable water. Mixed layer
CAPE around 450 J/KG with strong wind shear. SRH values around
400 with some turning of winds in the lowest levels adequate
enough for tornadic development. Still believe damaging winds
with heavy downpours will be main concern with any severe
thunderstorms that develop. Looks like best window for main brunt
of showers and thunderstorms around Nashville Metro Area will be
around 9 PM this evening.

Taking a even a closer look, the warm front has continued to
tracking northeastward, with a tight surface/low level lows across
Great Lakes Region doing the same. Movement of these lows will
drag its associated cold front across mid state region as evening
hours progress and potentially even into late night hours. Mid
and upper level flow not especially impressive as it is continuing
to be depicted by latest model runs along with surface cold front.
As a result, it may take some time for deep moisture/widespread
rain to move out as well. Showers and thunderstorms have develop
across northwest portions of mid state as afternoon hours have
progressed. It will more than likely take through sunrise Monday
for heavier precipitation to move out of mid state region. With
much of the area already seeing several inches of rain over the
past few days, the flood threat will continue through early
morning hours on Monday, especially rivers and creeks that will
likely stay elevated for several upcoming days. Continued flood
watch through tonight with another 1-2 inches of rainfall possible.

Lows tonight will fall into low to mid 40s as surface frontal
passage occurs. As a cold air advection pattern from our north
settles into mid state region as Monday progresses, highs will be
actually be a few degrees cooler than seasonal normal values
generally upper 40s to lower 50s.

Following this system, dry conditions will prevail Monday
afternoon through Tuesday morning. However scattered showers
are expected across mid state region as Tuesday afternoon into
Tuesday night progresses as moisture advection from the southwest
works into mid state region and an upper level low passes very
close to TN/AL border region. Dry conditions should finally
prevail across mid state region Wednesday through upcoming
weekend as now models have shifted any precipitation potential
to south and east of mid state region. Temperatures are expected
to stay around seasonal normal values Tuesday through next Sunday
afternoon also.

&&

.AVIATION...
00Z TAF DISCUSSION.

Cold front will be working across the area tonight. In advance of
this feature, plenty of rainfall can be expected. Additionally, a
period of stronger tstm activity with higher wind gusts is on tap
near the beginning of the taf period, from 00Z through 04Z. Near
CSV, however, the potential for the stronger storms will occur
between 05Z and 09Z. Otw, look for IFR cigs to prevail once again.
The rainfall will taper off to vcsh toward 12Z. IFR conditions
will lift aft 12Z as well. Some partial clearing could get into
the CKV area around 18Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for Bedford-Cannon-Cheatham-
Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles-
Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-
White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 16 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 AM CST Sun Feb 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 AM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

1 to 2+ inches of rain is again expected today. Falling on already
saturated grounds, there is a moderate flood threat at least through
tonight.

Isolated strong to severe storms are also possible late this
afternoon and early tonight. Damaging straight line wind is the main
threat but isolated tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Local storm report, Feb 28, 8:12 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             LAGUARDO                36.30N  86.44W
02/28/2021  E1.00 INCH       WILSON             TN   NWS EMPLOYEE

            PEA TO QUARTER SIZE HAIL

&&

EVENT NUMBER OHX2100276

SHAMBURGER
Special weather statement, Feb 28, 8:22 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
822 PM CST Sun Feb 28 2021

TNZ027-028-059-062-010245-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
822 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
RUTHERFORD...EASTERN WILLIAMSON AND CENTRAL WILSON COUNTIES UNTIL 845
PM CST...

At 822 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermitage to near Thompson's Station.
Movement was east at 50 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Spring Hill, Mount Juliet, Nolensville, Thompson's Station, and
Watertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3571 8633 3577 8693 3578 8693 3578 8694
      3577 8695 3578 8695 3620 8664 3620 8610
TIME...MOT...LOC 0222Z 265DEG 44KT 3617 8660 3580 8687

13
Local storm report, Feb 28, 8:29 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      FREDONIA                36.44N  87.22W
02/28/2021                   MONTGOMERY         TN   BROADCAST MEDIA

            FLOODING REPORTED ON BUDDS CREEK ROAD...VERNON CREEK
            ROAD AT LOCUST GROVE CHURCH ROAD...AND SALEM ROAD AT HWY
            48

0825 PM     FLASH FLOOD      ERIN                    36.32N  87.70W
02/28/2021                   HOUSTON            TN   BROADCAST MEDIA

            BAGGETT HOLLOW ROAD IS CLOSED DUE TO A MUDSLIDE

&&

EVENT NUMBER OHX2100277
EVENT NUMBER OHX2100278

SHAMBURGER
Local storm report, Feb 28, 8:38 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             5 NW CAIRO BEND         36.28N  86.48W
02/28/2021  E1.25 INCH       WILSON             TN   SOCIAL MEDIA

            FACEBOOK REPORT OF ESTIMATED 1.25" SIZED HAIL ON BURTON
            RD. IN WILSON COUNTY.

&&

EVENT NUMBER OHX2100279

CMA
Special weather statement, Feb 28, 8:39 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
839 PM CST Sun Feb 28 2021

TNZ011-032>034-065-066-010315-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-White TN-
839 PM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN PICKETT...NORTHWESTERN CUMBERLAND...NORTHWESTERN
WHITE...CENTRAL PUTNAM AND FENTRESS COUNTIES UNTIL 915 PM CST...

At 839 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Cookeville. Movement was
east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cookeville, Jamestown, Algood, Monterey, Allardt, Grimsley, Hamptons
Crossroads, Burgess Falls State Park, Rickman, Pall Mall, Clarkrange,
Crawford and Pickett State Park.

This includes Interstate 40 between mile markers 287 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.

LAT...LON 3639 8469 3637 8470 3638 8472 3635 8473
      3635 8474 3634 8474 3633 8477 3630 8480
      3629 8487 3628 8488 3624 8488 3621 8491
      3618 8490 3615 8491 3613 8487 3610 8485
      3602 8563 3662 8506 3660 8478 3640 8466
TIME...MOT...LOC 0239Z 255DEG 44KT 3660 8504 3610 8552

13
Local storm report, Feb 28, 8:41 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
841 PM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      3 ENE CHAPMANSBORO      36.33N  87.09W
02/28/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TSPOTTER REPORT OF WATER OVER THE ROAD AT LOCKERTSVILLE
            RD AND HARRISTOWN RD IN NW ASHLAND CITY. ROAD CLOSED.

&&

EVENT NUMBER OHX2100280

CMA

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:01 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery29 min
Feb 28, 6:23 PM CSTSpecial Weather StatementOHXCheatham37 min
Feb 28, 6:25 PM CSTSpecial Weather StatementOHXHouston, Humphreys35 min
Feb 28, 6:30 PM CSTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Feb 28, 6:40 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery35 min
Feb 28, 6:42 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 28, 6:47 PM CSTTornado WarningOHXDickson, Humphreys13 min
Feb 28, 6:48 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner42 min
Feb 28, 7:06 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson24 min
Feb 28, 7:15 PM CSTSevere Thunderstorm WarningOHXMacon, Robertson, Sumner, Trousdale30 min
Feb 28, 7:24 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Feb 28, 7:26 PM CSTFlash Flood WarningOHXCheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more4 hr
Feb 28, 7:32 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner, Williamson, Wilson43 min
Feb 28, 7:39 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon36 min
Feb 28, 8:05 PM CSTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Feb 28, 8:16 PM CSTFlash Flood WarningOHXClay, Jackson, Overton, Pickett3 hr
Feb 28, 8:22 PM CSTSpecial Weather StatementOHXRutherford, Wilson23 min
Feb 28, 8:23 PM CSTFlash Flood WarningOHXDavidson, Maury, Rutherford, Smith, Williamson, Wilson3 hr
Feb 28, 8:39 PM CSTSpecial Weather StatementOHXFentress, Overton, Pickett, Putnam36 min
Feb 28, 9:35 PM CSTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson22 days
Feb 28, 9:38 PM CSTRiver Flood AdvisoryOHXHouston, Montgomery, Stewart8 hr
Feb 28, 9:54 PM CSTSpecial Weather StatementOHXBedford, Coffee66 min
Feb 28, 11:05 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Feb 28, 11:09 PM CSTAreal Flood AdvisoryOHXHouston, Humphreys, Montgomery, Robertson, Stewart3 hr
Feb 28, 11:55 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHickman26 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXHumphreys4 days
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXPerry44 hr
Mar 1, 12:17 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson4 hr
Mar 1, 12:43 AM CSTRiver Flood AdvisoryOHXDavidson115 min
Mar 1, 2:13 AM CSTRiver Flood AdvisoryOHXCheatham7 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson42 hr
Mar 1, 2:15 AM CSTRiver Flood AdvisoryOHXDavidson18 hr
Mar 1, 2:40 AM CSTRiver Flood AdvisoryOHXHickman12 hr
Mar 1, 3:44 AM CSTRiver Flood AdvisoryOHXBedford6 hr
Mar 1, 4:14 AM CSTRiver Flood WarningOHXMontgomery, Robertson38 hr
Mar 1, 5:27 AM CSTRiver Flood WarningOHXStewart32 hr
Mar 1, 9:44 AM CSTRiver Flood AdvisoryOHXGiles26 hr
Mar 1, 10:06 AM CSTRiver Flood AdvisoryOHXLawrence20 hr
Mar 1, 10:28 AM CSTRiver Flood WarningOHXMontgomery32 hr
Mar 1, 3:08 PM CSTRiver Flood AdvisoryOHXCheatham, Davidson, Williamson21 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.